Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 21, NWS Jacksonville, FL

April 6, 2019Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 6, 2019, 4:25 PM EDT for Camden County, Glynn County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2019, 4:25 PM EDT (20:25 UTC)
Expired
Apr 6, 2019, 5:15 PM EDT
In force
50 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 75 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2019-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2019-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
334 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

316 
WUUS52 KJAX 062025
SVRJAX
GAC039-127-062115-
/O.NEW.KJAX.SV.W.0021.190406T2025Z-190406T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
425 PM EDT Sat Apr 6 2019

The National Weather Service in Jacksonville has issued a

* Severe Thunderstorm Warning for...
  Northeastern Camden County in southeastern Georgia...
  Central Glynn County in southeastern Georgia...

* Until 515 PM EDT.

* At 425 PM EDT, a severe thunderstorm was located near Dock
  Junction, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Brunswick, St. Simons Island, Dock Junction, Country Club Estates,
  Jekyll Island and Dover Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3110 8137 3103 8138 3096 8150 3123 8171
      3134 8154 3114 8131
TIME...MOT...LOC 2025Z 317DEG 19KT 3122 8162 

HAIL...1.00IN
WIND...60MPH
 
$$

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 4:14 PM EDT, 11 minutes earlier.

Area forecast discussion, Apr 6, 4:14 PM EDT, 11 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Jacksonville FL
414 PM EDT Sat Apr 6 2019

Scattered storms will continue to develop near a frontal
boundary across Se Ga and track slowly Se into the early
evening. Other scattered showers/storms will develop
across the Se portion of the area and track towards
the I-95 corridor before fading out this eve.

The frontal boundary across Se Ga will lift slowly north
and become diffuse later tonight into Sunday as a deep
layer ridge builds into the area. This results in mainly
diurnal convection on Sunday as opposed to all day convection
that was across Se Ga. Scattered afternoon and early evening
showers/storms will develop across inland areas where
seabreezes and outflows merge.Lingering showers and storms
possible early Sunday evening near the I-75 corridor will
fade out. Max temps Sunday afternoon warm to the mid to upper
80s inland and upper 70s to near 80 coast. Patchy late night
and early morning low clouds and fog will be possible both
tonight and tomorrow night.

.SHORT TERM (Monday-Tuesday night)...

A positive tilted upper trough will approach the area as
a closed low over eastern Tx moves into the Se U.S.
There continues to be differences in the models with
the GFS deeper and slower with the system. Nonetheless
the combination of an influx of gulf moisture coupled
with upper diffluence will lead to numerous showers
with isolated storms beginning late Monday afternoon
and continuing into Tuesday. Locally heavy rainfall
possible although amounts will be dependent on strength
of system. Early rainfall estimates suggests a potential
of 1 to 2 inch rainfall.

.LONG TERM (Wednesday-Saturday)...

Lingering showers possible Wednesday as the mid/upper
trough slowly moves out of the area. Drier conditions in
the wake of the trough thereafter with only scattered
afternoon showers possible Saturday. Temps average
slightly above normal.

&&

.AVIATION...A thunderstorm will produce ocnl MVFR at SSI and
SGJ til around 22Z-23Z. Otherwise prevailing VFR this eve. Low
clouds and patchy fog expected later tonight and have IFR cigs
beginning after 08Z-09Z.

&&

.MARINE...A weak pressure gradient will result in the sea breeze
moving inland before converging over the St Johns River area. The
initially mild winds offshore will strengthen as the day
progresses, pushing towards the ENE before weakening and becoming
more out of the south overnight. Fog may develop along the
coastline reducing visibilities overnight and into the early AM on
Sunday and then lingering over offshore waters through into the
beginning of next week.

Rip Currents: Moderate Risk Today and Tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  80  63  86  64 /  60  40  30  30
SSI  74  64  76  65 /  30  30  10  10
JAX  83  65  85  64 /  20  20  20  10
SGJ  80  66  81  65 /  30  30  10  10
GNV  86  65  88  65 /  10  20  20  20
OCF  86  66  89  65 /  20  20  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.

&&

PP/MZ/NM

In the hours before

Special weather statement, Apr 6, 3:24 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
324 PM EDT Sat Apr 6 2019

FLZ340-062000-
Western Marion FL-
324 PM EDT Sat Apr 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
400 PM EDT...

* At 324 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles northeast of Beverly Hills,
  moving northeast at 10 mph.

* Small hail, winds in excess of 45 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* This storm will remain over mainly rural areas of southwestern
  Marion County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2899 8234 2899 8235 2901 8239 2902 8240
      2901 8242 2903 8244 2909 8235 2897 8224
      2896 8229 2896 8231
TIME...MOT...LOC 1924Z 217DEG 7KT 2899 8238

ENYEDI
Special weather statement, Apr 6, 3:45 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
345 PM EDT Sat Apr 6 2019

FLZ033-062015-
Inland St. Johns FL-
345 PM EDT Sat Apr 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ST. JOHNS COUNTY
UNTIL 415 PM EDT...

* At 345 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Federal Point, or near
  Hastings, moving northeast at 10 mph.

* Small hail, winds in excess of 45 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* This storm will remain over mainly rural areas of south central St.
  Johns County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2976 8153 2978 8155 2981 8156 2993 8142
      2980 8138
TIME...MOT...LOC 1945Z 226DEG 10KT 2980 8151

ENYEDI
Special weather statement, Apr 6, 3:59 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
359 PM EDT Sat Apr 6 2019

GAZ153-154-062045-
Inland Glynn GA-Coastal Glynn GA-
359 PM EDT Sat Apr 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN COUNTY UNTIL
445 PM EDT...

* At 358 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Everett, or 13 miles northwest
  of Dock Junction, moving southeast at 10 mph.

* Winds in excess of 45 mph possible with this storm along with
  heavy downpours.

* Locations impacted include...
  Dock Junction, Everett, Country Club Estates, Thalmann and Boys
  Estate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3116 8148 3123 8176 3136 8170 3145 8163
      3139 8157 3139 8156 3138 8155 3138 8154
      3137 8154 3134 8149 3131 8142 3129 8141
      3129 8140
TIME...MOT...LOC 1958Z 303DEG 10KT 3135 8166

ZIBURA
Special weather statement, Apr 6, 4:03 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
403 PM EDT Sat Apr 6 2019

FLZ033-038-062030-
Inland Flagler FL-Inland St. Johns FL-
403 PM EDT Sat Apr 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER AND SOUTH
CENTRAL ST. JOHNS COUNTIES UNTIL 430 PM EDT...

* At 403 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles northeast of Andalusia,
  moving east at 10 mph.

* Small hail, winds in excess of 45 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* This storm will remain over mainly rural areas of northwestern
  Flagler and south central St. Johns Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2957 8143 2965 8145 2967 8132 2958 8129
TIME...MOT...LOC 2003Z 265DEG 8KT 2961 8140

ENYEDI
Special weather statement, Apr 6, 4:09 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
409 PM EDT Sat Apr 6 2019

FLZ033-038-062045-
Inland Flagler FL-Inland St. Johns FL-
409 PM EDT Sat Apr 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER COUNTY UNTIL
445 PM EDT...

* At 409 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Andalusia, moving east at 10
  mph.

* Small hail, winds in excess of 45 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* This storm will remain over mainly rural areas of northwestern
  Flagler County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2955 8150 2961 8151 2964 8140 2956 8138
TIME...MOT...LOC 2009Z 249DEG 7KT 2959 8147

ENYEDI
Special weather statement, Apr 6, 4:14 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
414 PM EDT Sat Apr 6 2019

FLZ240-340-062045-
Central Marion FL-Western Marion FL-
414 PM EDT Sat Apr 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
445 PM EDT...

* At 414 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Ocala Airport, or 8 miles
  southwest of Ocala, moving northeast at 15 mph.

* Small hail, winds in excess of 45 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Ocala and Ocala Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2903 8223 2910 8234 2927 8220 2915 8207
TIME...MOT...LOC 2014Z 213DEG 13KT 2912 8226

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 11:27 AM EDTSpecial Weather StatementJAXJeff Davis33 min
Apr 6, 12:02 PM EDTSpecial Weather StatementJAXCoffee28 min
Apr 6, 12:46 PM EDTSpecial Weather StatementJAXBacon44 min
Apr 6, 12:57 PM EDTSevere Thunderstorm WarningJAXBacon, Coffee33 min
Apr 6, 1:30 PM EDTSpecial Weather StatementJAXBacon45 min
Apr 6, 1:47 PM EDTSpecial Weather StatementJAXCoffee43 min
Apr 6, 2:21 PM EDTSpecial Weather StatementJAXPierce39 min
Apr 6, 3:01 PM EDTSpecial Weather StatementJAXWayne29 min
Apr 6, 3:16 PM EDTSpecial Weather StatementJAXGlynn44 min
Apr 6, 3:59 PM EDTSpecial Weather StatementJAXGlynn46 min
Apr 6, 5:15 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn45 min
Apr 6, 6:03 PM EDTSpecial Weather StatementJAXCamden42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.